Optimal Control in the Presence of Nondifferentiable State Constraints

[+] Author and Article Information
E. D. Eyman

Information Engineering, The University of Iowa, Iowa City, Iowa

D. P. Sudhakar

Avionics Division, Collins Radio Group, Rockwell International, Cedar Rapids, Iowa

J. Dyn. Sys., Meas., Control 98(4), 432-439 (Dec 01, 1976) (8 pages) doi:10.1115/1.3427062 History: Received October 06, 1976; Online July 13, 2010


Necessary conditions are derived for optimality of differential control processes in the presence of nondifferentiable state (or phase) constraints. The techniques of general Mathematical Programming and the Dubovitskii-Milyutin Theorem are employed. The necessary conditions derived are in the form of an adjoint integral equation and a pointwise maximal condition. It is found that the gradient of the state (or phase) constraint can be replaced by the Gateaux differential of a certain form in the adjoint equation.

Copyright © 1976 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In